zbMATH — the first resource for mathematics

Global attractivity of positive periodic solutions for an impulsive delay periodic model of respiratory dynamics. (English) Zbl 1070.34089
A nonlinear delay differential equation which arises in diseases involving respiratory disorders is considered. The authors prove that the unique positive periodic solution of the corresponding ordinary equation which is also a positive periodic solution of the delay equation is a global attractor of all positive solutions of the delay equation. They conclude that, under adequate impulsive periodic controls, the delay model preserves the periodicity of the nonimpulsive delay model.

34K13 Periodic solutions to functional-differential equations
34K45 Functional-differential equations with impulses
34K60 Qualitative investigation and simulation of models involving functional-differential equations
92C30 Physiology (general)
Full Text: DOI
[1] D.D. Bainov, P.S. Simeonov, Systems with Impulse Effect, Theory and Applications, Ellis Horwood Series in Mathematics and its Applications, Ellis Horwood, Chichester, 1989. · Zbl 0671.34052
[2] Ballinger, G.; Liu, X., Existence and uniqueness results for impulsive delay differential equations, Dynam. contin. discrete impulse systems, 5, 579-591, (1999) · Zbl 0955.34068
[3] Cui, J., The effect of dispersal on permanence in a predator-prey population growth model, Comput. math. appl, 44, 1085-1097, (2002) · Zbl 1032.92032
[4] Gopalsamy, K., Stability and oscillation in delay differential equations of population dynamics, (1992), Kluwer Dordrecht · Zbl 0752.34039
[5] Gopalsamy, K.; Kulenovic, M.R.S.; Ladas, G., Oscillation and global attractivity in respiratory dynamics, Dynam. stab. systems, 4, 131-139, (1989) · Zbl 0683.92009
[6] Gopalsamy, K.; Zhang, B.G., On the delay differential equations with impulses, J. math. anal. appl, 139, 110-112, (1989) · Zbl 0687.34065
[7] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[8] Ladas, G.; Sficas, Y.G.; Stavroulakis, I.P., Asymptotic behavior of solutions of retarded differential equation, Proc. amer. math. soc, 88, 247-253, (1983) · Zbl 0521.34070
[9] Lakshmikantham, V.; Bainov, D.D.; Simenov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore
[10] Liu, X.; Ballinger, G., Uniform asymptotic stability of impulsive delay differential equations, Comput. math. appl, 41, 903-915, (2001) · Zbl 0989.34061
[11] Liu, X.; Ballinger, G., Existence and continuability of solutions for differential equations with delays and state-dependent impulses, Nonlinear anal. TMA, 51, 633-647, (2002) · Zbl 1015.34069
[12] Liu, X.; Ballinger, G., Boundedness for impulsive delay differential equations and applications to population growth models, Nonlinear anal. TMA, 53, 1041-1062, (2003) · Zbl 1037.34061
[13] Mackey, M.C.; Glass, L., Oscillation and chaos in physiological control system, Science, 197, 287-289, (1977) · Zbl 1383.92036
[14] Pandit, S.G., On the stability of impulsively perturbed differential systems, Bull. austral. math. soc, 17, 423-432, (1977) · Zbl 0367.34038
[15] Roberts, M.G.; Cao, R.R., The dynamics of an infectious disease in a population with birth pulses, Math. biosci, 149, 23-36, (1998) · Zbl 0928.92027
[16] Saker, S.H.; Agarwal, S., Oscillation and global attractivity in a nonlinear delay periodic model of respiratory dynamics, Comput. math. appl, 44, 5-6, 623-632, (2002) · Zbl 1041.34073
[17] Shen, J.H., Global existence and uniqueness, oscillation and nonoscillation of impulsive delay differential equations, Acta math. sinica, 40, 1, 53-59, (1997), (in Chinese) · Zbl 0881.34074
[18] Yan, J.R., Existence and global attractivity of positive periodic solution for an impulsive lasota – wazewska model, J. math. anal. appl, 279, 111-120, (2003) · Zbl 1032.34077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.